The Open UniversitySkip to content

The local dependence function

Jones, M. C. (1996). The local dependence function. Biometrika, 83(4) pp. 899–904.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


In the context of recent interest in extending scalar association measures to local association functions, attention is drawn to the local dependence function, the mixed partial derivative of the log density, proposed by Holland & Wang (1987). We provide an alternative motivation to that provided by Holland & Wang. We also describe a few basic properties of the local dependence function, and indicate how it may be estimated from data.

Item Type: Journal Article
Copyright Holders: 1996 Biometrika Trust
ISSN: 1464-3510
Keywords: association; bivariate distribution; correlation; kernel smoothing
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24916
Depositing User: Sarah Frain
Date Deposited: 14 Apr 2011 10:42
Last Modified: 20 Apr 2011 08:33
Share this page:


Scopus Citations

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340